Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
5 weeks in on sertraline. Normal?(23 Posts)
I was started on 50mg sertraline 5 weeks ago for anxiet/ mild depression and OCD symptoms.
The first 2 weeks I felt OK, quite tired so my symptoms subsided as I couldn't be bothered doing much. Apart from that I didn't have any side effects.
Week 3 and into 4 I felt great. I started to look forward to things again and life felt good.
Now in week 5 it seems overnight the pills have stopped working. My anxiety is back and with it, the OCD
I know sertraline can increase anxiety when you start taking it but would this be normal after the first few weeks? I have the GP this week, will he maybe put the dose up as I did have a while feeling good?
When I started and with every dose increase I get a high and the a crash before it stabilises, takes me around a month ish to stabilise. everyone is different though.Your gp may well increase the dose as 50mg is very low but you need to start low and increase gradually.
Thanks for your reply. I just didn't expect to feel like this after the tablets seemed to begin working after the first few weeks. I feel worse than before I started. I wish I could feel like I did on my good week all the time, I used to be so laid back, I'm scared nothing is going to work and this is just the way I am now. Sorry for the ramble.
Hello. I felt good about 4 weeks in, but I was on holiday in the sun which I'm sure helped! About 7 or 8 in I felt very low almost suddenly and went back to the Dr's who upped my dose. It does take a while to settle but don't be afraid to go back and ask. For what it's worth, six months in and I am a different person. Hope you feel better soon
It takes a long time to get that low, it takes time to get back up too. Sometimes you need a higher dose, sometimes a different tablet. You will hit setbacks too, that's normal. Peaks and troughs. Keep talking, keep seeing your gp every couple of weeks until you feel as though you are stabilising. You'll get there x
Yes, this is normal, or at least it was for me. I felt good for a week, then I'd have a wobbly week. It takes a while but the good spells will get longer and the old you will come back again. You will get there.
I felt better on the 50 mg dose but still woke up in the middle of the night with my heart racing.
When I told my GP, it was as if he was anticipating it and put me up to the 100mg dose.
Sorted me out and within a year I was off Sertraline and feeling better.
Unfortunately, my work situation is ramping up my anxiety again. Modern life, eh?
We are at exactly the same stage mrswhiskers and I could have written your post word for word!
I also feel like I've gone backwards a bit and my anxiety has increased again. I'm seeing the doctor again in 10 days and hope they increase my dose to 100mg also.
Hope you feel well soon, anxiety and depression sucks balls.
5 weeks here too and crashed after a goodish week last week. I asked the GP to increase the dose but she said no.
Thanks for the responses.
I'm sorry that others are feeling the same with sertraline but at the same time it's reassuring I'm not the only one.
I had a really bad weekend but feel a bit better today so perhaps I'm on the up again, I am still going to ask if I can increase the dose when I see the GP on Wednesday as looking back at my diary I have had 12 'bad' days in a row.
pantone did the GP say why they wouldn't increase your dose?
She wanted me to go through another prescription first as she felt it was still early days and the side effects could put me off continuing.
Just an update on this thread. The GP said it would be a good idea to try increasing to the 100mg tablet as I had felt some benefit from the sertraline if there is no change with the increase after a few weeks he suggested trying another drug. Hoping I don't have to go down that route.
Thank you for posting this OP. I am in exactly the same boat and was worrying as I'm not due back to my doctor for another couple of weeks. I was starting to feel good last week but this week I'm tearful, anxious, and feel so low, like I'm back to square one.
I hope you are feeling better soon.
I feel exactly the same started on 50mg felt great one week later increase to 100mg still felt good then 2 days ago bad anxiety intrusive thoughts I feel awful don't understand how I was doing ok now I'm not !!!
Hi I know this post is from last year just wanted to ask I’m on setraline over 5 years back in after birth of my little boy in dec 15 my dosage was put back up due to pnd then I felt good after few weeks then in may of this year I felt good that I reduced from 150 to 100 then in September I hit a low so my doc upped it to 150 then 2 weeks in upped it to 200 and up until sat I was feeling good and getting back to my old self but this last 3 days I feel like I’m back at square one is this just a blip???
Hi, I’m a newbie here, I’d like to share my story and possibly be reassured. I’ve suffered from anxiety/panick for years and it really held me back. I was treated badly by not very good doctors and basically last year I had the most terrible relapse ever. I sought help through the nhs but no one has been able to help me. I was prescribed every kind of medication. I decided to try another private doctor because I was desperate. At first he was good he was able to reduce my medication and got me off benzodiazepines. But everything collapsed again when we switched from paroxetine to venlafaxine. I could not tolerate a high dose of venlafaxine so we had to reduce it. I was on 150 venlafaxine and 150 pregabalin but I felt anguished all the time. So my doctor introduced 50mg of sertraline. (25 first week) I didn’t feel any change during 3 weeks then 2 days ago my anxiety reached a peak that I thought it was long gone. He said is jus my illness and I have to wait but I’m scared, I am not able to go to work and I think I’ll never be able to be normal again. Has anyone else experienced anxiety rebounds after 3/4 weeks? I was told I am a severe case and that makes me think that there is no hope for me.
I’m on my 5th week of sertraline and I feel worse than ever. I’m snappy and irritable. I’m crying constantly and falling out with people close to me but too ashamed to tell them I’m not okay 😞
hi im on my 5th week and feel the exact same, i had a good few days then i felt the worst ive ever felt then from no where i felt brilliant best ive fetin ages and all of a sudden i feel worse then ive felt in ages, just left with an horrible gut feeling of anxiety..
how are you feeling now ?
Hi sorry to hear that and I completely understand. I was just feeling worse and worse so revisited my GP yesterday who has doubled my dosage so currently feeling like I've been hit by a truck again. Will see what the next couple of weeks brings.
I know this is an old thread but I had to say "Thank You!" I just upped my dose from 100 to 150 (I went slow and it took a month bc I'm really sensitive to the medication changes) and I felt AWESOME for a couple of weeks but now I'm anxious out of nowhere. I was really confused because I've been at the 150 for 3 weeks. This gives me hope and the push to relax and wait it out.
Sorry to hijack, but I've been on sertraline for I think? 4 months now. Started off at 50mg, went sky high as if o had taken about 10 espressos mixed with speed, it was bad. I was going to pubs on my own, dancing away, which I wouldn't normally do.
Calmed down after about a week and I thought right just a side effect. The past week it's done it again. Feel like electricity going through my body, my mind couldn't stop racing, couldn't sit still. Everything has just felt a lot slower than usual around me. I thought I was maybe having a panic attack, but I didn't feel anxious about anything, just overly excited with butterflies in my stomach if that makes sense? Is tnat normal, even after 4 months? I thought the side effects would have calmed down by now.
BippityBoppity87 I would talk to your doc. It could be anxiety, showing up in a different form. Good luck, I'm sure you'll get it figured out!
Join the discussion
Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Register now »
Already registered? Log in with:
Please login first.